Alert archive / Oklahoma / Red Flag Warnings in 2014
Red Flag Warning 9, NWS Norman, OK
NWS Norman, OK issued this red flag warning at Mar 10, 2014, 2:00 PM CDT for 21 counties in Oklahoma. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2014, 2:00 PM CDT (19:00 UTC)
- Expired
- Mar 10, 2014, 7:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Norman, OK
All 21 counties
Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Cleveland County, OK, Custer County, OK, Dewey County, OK, Garfield County, OK, Grady County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Major County, OK, McClain County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Roger Mills County, OK, Washita County, OK
The radar
The Norman radar (KTLX), 85 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 7.0 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2397 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
524 WWUS84 KOUN 101900 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 200 PM CDT MON MAR 10 2014 OKZ008-011>029-035-110000- /O.NEW.KOUN.FW.W.0009.140310T1900Z-140311T0000Z/ KAY-MAJOR-GARFIELD-NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE- KINGFISHER-LOGAN-PAYNE-BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA- LINCOLN-GRADY-MCCLAIN-CLEVELAND-KIOWA- 200 PM CDT MON MAR 10 2014 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR WARM... WINDY AND DRY CONDITIONS ACROSS PORTIONS OF NORTHERN... CENTRAL AND WESTERN OKLAHOMA... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * WIND...SOUTHWEST WINDS OF 20 TO 25 MPH... WITH GUSTS TO 30 MPH. * HUMIDITY...10 TO 20 PERCENT. * TEMPERATURE...70 TO 80 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$
2 follow-up statements
024 WWUS84 KOUN 102004 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 304 PM CDT MON MAR 10 2014 ...RED FLAG WARNING REMAINS IN EFFECT TODAY. FIRE WEATHER WATCH ISSUED FOR TUESDAY... OKZ014-016-021-022-035-110100- /O.NEW.KOUN.FW.A.0008.140311T1800Z-140312T0100Z/ /O.CON.KOUN.FW.W.0009.000000T0000Z-140311T0000Z/ ROGER MILLS-CUSTER-BECKHAM-WASHITA-KIOWA- 304 PM CDT MON MAR 10 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR WARM... WINDY AND DRY CONDITIONS FOR WESTERN OKLAHOMA... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR WARM... WINDY AND DRY CONDITIONS FOR WESTERN OKLAHOMA... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. THE RED FLAG WARNING FOR TODAY ALSO REMAINS IN EFFECT UNTIL 7 PM CDT. * WIND...SOUTHWEST WINDS OF 20 TO 25 MPH... WITH GUSTS TO 30 MPH... BECOMING NORTH TUESDAY WITH GUSTS OF 40 TO 50 MPH. * HUMIDITY...10 TO 20 PERCENT. * TEMPERATURE...70 TO 80 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. MONITOR WEATHER FORECASTS AND INFORMATION. && $$ OKZ008-011>013-015-017>020-023>029-110000- /O.CON.KOUN.FW.W.0009.000000T0000Z-140311T0000Z/ KAY-MAJOR-GARFIELD-NOBLE-DEWEY-BLAINE-KINGFISHER-LOGAN-PAYNE- CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND- 304 PM CDT MON MAR 10 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR WARM... WINDY AND DRY CONDITIONS FOR PORTIONS OF NORTHERN AND CENTRAL OKLAHOMA... * WIND...SOUTHWEST WINDS OF 20 TO 25 MPH... WITH GUSTS TO 30 MPH. * HUMIDITY...10 TO 20 PERCENT. * TEMPERATURE...70 TO 80 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$ OKZ033-034-036>038-044-TXZ083>090-110100- /O.NEW.KOUN.FW.A.0008.140311T1800Z-140312T0100Z/ HARMON-GREER-JACKSON-TILLMAN-COMANCHE-COTTON-HARDEMAN-FOARD- WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 304 PM CDT MON MAR 10 2014 ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR WARM... WINDY AND DRY CONDITIONS FOR WESTERN SECTIONS OF NORTH TEXAS AND SOUTHWEST OKLAHOMA... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. * WIND...SOUTHWEST WINDS 15 TO 25 MPH BECOMING NORTH 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH. * HUMIDITY...10 TO 20 PERCENT. * TEMPERATURE...LOWER TO MID 80S. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR WEATHER FORECASTS AND INFORMATION. && $$
777 WWUS84 KOUN 110008 AAA RFWOUN URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 708 PM CDT MON MAR 10 2014 OKZ014-016-021-022-035-110815- /O.EXP.KOUN.FW.W.0009.000000T0000Z-140311T0000Z/ /O.CON.KOUN.FW.A.0008.140311T1800Z-140312T0100Z/ ROGER MILLS-CUSTER-BECKHAM-WASHITA-KIOWA- 708 PM CDT MON MAR 10 2014 ...FIRE WEATHER WATCH REMAINS IN EFFECT FOR TUESDAY AFTERNOON FOR WESTERN OKLAHOMA... * WIND...SOUTHWEST WINDS OF 20 TO 25 MPH...GUSTS TO 30 MPH... BECOMING NORTH TUESDAY AFTERNOON WITH GUSTS OF 45 TO 55 MPH. * HUMIDITY...10 TO 20 PERCENT. * TEMPERATURE...70 TO 80 DEGREES EARLY IN AFTERNOON THEN FALLING TEMPERATURES AS NORTHERLY WINDS COMMENCE. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS STRONGLY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR WEATHER FORECASTS AND INFORMATION. && $$ OKZ008-011>013-015-017>020-023>029-110115- /O.EXP.KOUN.FW.W.0009.000000T0000Z-140311T0000Z/ KAY-MAJOR-GARFIELD-NOBLE-DEWEY-BLAINE-KINGFISHER-LOGAN-PAYNE- CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND- 708 PM CDT MON MAR 10 2014 ...RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE... THE RED FLAG WARNING IS NO LONGER IN EFFECT. $$ OKZ033-034-036>038-044-TXZ083>090-110815- /O.CON.KOUN.FW.A.0008.140311T1800Z-140312T0100Z/ HARMON-GREER-JACKSON-TILLMAN-COMANCHE-COTTON-HARDEMAN-FOARD- WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 708 PM CDT MON MAR 10 2014 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS... * WIND...SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH BECOMING NORTH 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH LATE IN THE AFTERNOON AND EVENING. * HUMIDITY...10 TO 15 PERCENT. * TEMPERATURE...LOWER TO MID 80S. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS STRONGLY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR WEATHER FORECASTS AND INFORMATION. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Mar 10, 12:41 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Mar 10, 12:41 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1241 PM CDT MON MAR 10 2014 .AVIATION... SOUTH/SOUTHWEST WINDS WILL PERSIST UNTIL A COLD FRONT BEGINS MOVING THROUGH THE AREA TUESDAY MORNING. GUSTY NORTHWEST/NORTH WINDS WILL BE LIKELY BEHIND THE FRONT... ALTHOUGH THE STRONGEST ARE EXPECTED AFTER 18Z. LOW-LEVEL MOISTURE INCREASES OVERNIGHT AND BRINGS AT LEAST THE CHANCE FOR FOG/STRATUS TO KLAW AND KSPS TUESDAY MORNING. FOR RIGHT NOW... WILL BRING A SLIGHT REDUCTION IN VSBY AND SCT LOW CLOUDS... BUT THERE WILL BE A CHANCE OF IFR CONDITIONS AT THESE SITES. && .PREV DISCUSSION... /ISSUED 339 AM CDT MON MAR 10 2014/ DISCUSSION... INCREASED FIRE WEATHER CONCERNS TODAY AND TUESDAY AND POTENTIAL FOR STRONG POST FRONTAL WINDS TUESDAY WILL BE MAIN CONCERNS IN THE SHORT TERM. MODERATE SOUTHERLY WINDS TODAY COMBINED WITH WARMER TEMPERATURES AND LOW HUMIDITY TO ELEVATE FIRE WEATHER CONCERNS. WITH MARGINAL WIND SPEEDS WILL HOLD OFF ON FIRE WX HEADLINES ATTM. A STRONG COLD FRONT IS EXPECTED TO PUSH INTO THE REGION ON TUESDAY. FRONT IS EXPECTED TO ENTER NW OK BY MIDDAY AND PUSH INTO SE OK BY EARLY EVENING. TIGHT PRESSURE GRADIENT AND CAA WILL RESULT IN VERY STRONG NORTH WINDS BEHIND THE FRONT. WIND ADVISORY WILL LIKELY BE NEEDED FOR TUESDAY AFTERNOON/NIGHT WITH PARTS OF NW OK POSSIBLY APCHG HIGH WIND CRIT. FIRE WEATHER CONCERNS WILL AGAIN BE ELEVATED TUESDAY AS VEERING LOW LEVEL FLOW AHEAD OF THE FRONT CONTRIBUTES TO DRY AND VERY WARM CONDITIONS. MAIN PORTION OF UPPER TROUGH WILL REMAIN NORTH OF THE AREA AND WITH LIMITED MOISTURE AVAILABLE WILL CONFINE LOW POPS TO NRN THIRD OF OK. WINDY AND MUCH COOLER CONDITIONS EXPECTED WEDNESDAY WITH WINDS GRADUALLY DIMINISHING DURING THE AFTERNOON. COOLING WILL BE SHORT LIVED AS SOUTHERLY WINDS AND WARMER TEMPERATURES RETURN THURSDAY. ANOTHER WEAK FRONT EXPECTED ON FRIDAY WITH ONLY MINOR COOLING. PRECIP CHANCES RETURN SATURDAY NIGHT/SUNDAY AS A STRONG UPPER SYSTEM DROPS SEWD FROM THE ROCKIES INTO THE PLAINS. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 76 51 79 36 / 0 0 0 10 HOBART OK 76 44 81 34 / 0 0 0 10 WICHITA FALLS TX 79 49 85 36 / 0 0 0 10 GAGE OK 79 42 65 32 / 0 0 10 20 PONCA CITY OK 77 47 78 36 / 0 0 0 20 DURANT OK 77 51 78 40 / 0 0 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 99/99/01
Hazardous weather outlook, Mar 10, 11:45 AM CDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1145 AM CDT MON MAR 10 2014
OKZ004>048-050>052-TXZ083>090-111200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1145 AM CDT MON MAR 10 2014
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THROUGH TONIGHT...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED.
DISCUSSION...
A STABLE AIRMASS WILL REMAIN OVER THE REGION THROUGH TONIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY MAR 11.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...ZERO.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE UNLIKELY THROUGH SATURDAY.
OTHER HAZARDOUS WEATHER...
INCREASING WINDS AND WARMER WEATHER WILL CAUSE AN INCREASED
WILDFIRE RISK EARLY THIS WEEK...PARTICULARLY ON TUESDAY.
STRONG NORTH WINDS... GUSTING 40 TO 50 MPH... WILL FOLLOW A COLD
FRONT AS IT MOVES QUICKLY SOUTHEAST ACROSS OKLAHOMA AND NORTH TEXAS
TUESDAY INTO TUESDAY NIGHT. THIS WILL CREATE HAZARDOUS DRIVING
CONDITIONS... ESPECIALLY ON EAST-WEST ROADWAYS FOR HIGH PROFILE
VEHICLES.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
TUESDAY.
CMS/30The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 3:04 PM CDT | Fire Weather Watch | OUN | Beckham, Comanche, Cotton, Custer, Greer, Harmon and 5 more | 14 hr |
| Mar 10, 3:15 PM CDT | Wind Advisory | OUN | Alfalfa, Atoka, Beckham, Blaine, Bryan, Caddo and 42 more | 40 hr |
Nearby
Red Flag Warnings in Oklahoma, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.